Hi Dr. Rassman
Great site…thanks for helping out so many concerned men and women. I am a 42 year old male, with Norwood class III hair loss. I had 2 hair transplants about 10 years ago at the temples, and was happy with the results(they have taken me back to a norwood class I or II look). Now my hair is thinning more in the centre. I use a scalp covering paste (couvre) applied with a sponge, that does a great job of helping to cover the thinning area…but I am wondering if using this will cause my hair to fall out even more? Also, I read that most men slow down or stop their hair loss in their mid 40’s..my hair loss is starting to pick up again over the last year. Can I use products like minoxidil with products that colour the scalp?
Thanks for your help.
I highly doubt Couvre causes hair loss. You can use minoxidil with scalp coloring agents. For more on Couvre, see their site here.
I suspect you are losing hair due to general male pattern hair loss as it is a progressive process (something we do not like to admit). Hair loss should slow down as we age, but it still happens in men at all ages. There is no rule or exception if it is happening to you. You may consider seeing a doctor for a good diagnosis and you may be a good candidate for finasteride (Propecia/Proscar).